Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


stocrin
Feb 2, 2007

hello! i take combivir+stocrin , and i was wondering about the side effects of stocrin.I've been experiencing sleep disorder and nausea,but nothing to unbearable.my real problem is that i've really lost my apetite and because of that Ilost a lot of wight..and i'm guessing is because of the Stocrin.please , give more info.

Response from Dr. Henry

The AZT in Combivir can cause chronic stomach/loss of appetite issues. The 3TC portion of Combivir is generally very well tolerated. Efavirenz (Stocrine or Sustiva) can cause persistent sleep problems (can sometimes be alleviated with a range of sleeping medications) and more rarely persistent nausea or loss of appetite. In situations like yours I often consider a methodical plan to switch HIV medications to try to identify the offending medication and to find one that is better tolerated for a given patient (ie abacavir or tenofovir for the AZT and/or nevirapine or a boosted PI for the efavirenz). KH



Previous
solution for neuropathy
Next
CAN YOU HELP ME?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement